Article Title

On the universality of the entropy–area relation

Type of Work

Article

Date

2001

Journal Title

Classical and Quantum Gravity

Journal ISSN

0264-9381

Journal Volume

18

Journal Issue

23

First Page

5293

Last Page

5298

DOI

10.1088/0264-9381/18/23/322

Abstract

We present an argument that for a large class of possible dynamics, a canonical quantization of gravity will satisfy the Bekenstein–Hawking entropy–area relation. This result holds for temperatures low compared to the Planck temperature and for boundaries with areas large compared to the Planck area. We also relate our description, in terms of a grand canonical ensemble, to previous geometric entropy calculations using area ensembles.

Hamilton Areas of Study

Physics